Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea caused by Entomoeba Hartmanni
Feb 15, 2004

Dear doctor:

I was diagnosed on Dec 2003, my first labs showed CD4: 421 and VL: 11.000, I did labs again after 3 weeks, that was in January 13, my CD4 showed: 565 and my VL went up to: 28.000. I think the raise of the CD4 can be due to a multivitamin that my doctor gave me on my first visit and that I have been taking ever since.

By the way ever since I know Im positive I have had diarrhea problems. I didnt start on medication yet. Tests were done on my stools and they found a parasite or bacteria, Im not sure of what it is exactly called Entomoeba Hartmanni, I have been on Flagyl for 10 days and I am going to start a new med called Humatin tomorrow, after the Flagyl.

Ive been reading about this parasite and it looks like is not so harmful as other Entomoeba, but it can stay for years. How can the diarrhea affect my immune system and T-Cells?, should I expect a high increase of VL in my next labs and a serious decrease on CD4?

Thank you very much for your time and your work.

Response from Dr. Wohl

This parasite is considered to be non-pathogenic (meaning not disease causing) - even in people with immunosupression. See CDC website fact sheet on th ebug at: http://www.cdc.gov/ncidod/dpd/parasites/amebae/factsht_amebae.htm

Still its presence could indicate other infections that were not detected.

There are data that indicate intestinal parasites can raise HIV Viral load. If your diarrhea is infectious, then treating it should help your numbers, which even with the diarrhea are pretty good. DW



Previous
Follow-up to cholesterol question
Next
Staph

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement